Numerical Algorithms

, Volume 62, Issue 3, pp 527–540 | Cite as

Numerical solution of eighth order boundary value problems in reproducing Kernel space

  • Ghazala Akram
  • Hamood Ur Rehman
Original Paper


In this paper, the approximate solutions to the eighth-order boundary-value problems are presented using the reproducing kernel space method. The procedure is applied on both linear and nonlinear problems. Searching least value (SLV) method is investigated for nonlinear boundary value problems. The argument is based on the reproducing kernel space \(W_{2}^{9}[a,b]\). The approach provides the solution in the form of a convergent series with easily computable components. Analytical results are given for several examples to illustrate the implementation and efficiency of the method. A comparison of the results obtained by the present method with results obtained by other methods reveals that the present method is more effective and convenient.


Exact solution Approximate solution Gram–Schmidt orthogonal process Reproducing Kernel Searching Least Value (SLV) method 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Akram, G., Rehman H.U.: Solution of first order singularly perturbed initial value problem in reproducing kernel hilbert space. Eur. J. Sci. Res. 53(4), 516–523 (2011)Google Scholar
  2. 2.
    Akram G., Siddiqi S.S.: Nonic spline solutions of eighth order boundary value problems. Appl. Math. Comput. 182, 829–845 (2006)MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Bishop, R.E.D., Cannon, S.M., Miao S.: On coupled bending and torsional vibration of uniform beams. J. Sound Vib. 131, 457–464 (1989)zbMATHCrossRefGoogle Scholar
  4. 4.
    Boutayeb, A., Twizell, E.H.: Finite-difference methods for the solution of eighth-order boundary-value problems. Int. J. Comput. Math. 48, 63–75 (1993)zbMATHCrossRefGoogle Scholar
  5. 5.
    Chandrasekhar S: Hydrodynamic and Hydromagnetic Stability. Clarendon Press, Oxford (1961)zbMATHGoogle Scholar
  6. 6.
    Cui, M.G., Geng, F.Z.: A computational method for solving one-dimensional variable-coefficient burgers equation. Appl. Math. Comput. 188, 1389–1401 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Geng, F.Z., Cui, M.G.: Solving singular two-point boundary value problem in reproducing Kernel space. J. Comput. Appl. Math. 205, 6–15 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Golbabai, A., Javidi, M.: Application of homotopy perturbation method for solving eighth-order boundary value problems. Appl. Math. Comput. 191, 334–346 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  9. 9.
    He, J.-H.: The variational iteration method for eighth-order initial-boundary value problems. Phys. Scr. 76, 680–682 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  10. 10.
    Inc, M., Evans, D.J.: An efficient approach to approximate solutions of eighth-order boundary-value problems. Int. J. Comput. Math. 81(6), 685–692 (2004)MathSciNetzbMATHCrossRefGoogle Scholar
  11. 11.
    Li, C., Cui, M.: The exact solution for solving a class of nonlinear operator equations in the reproducing kernel space. Appl. Math. Comput. 143(2–3), 393–399 (2003)MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Liu, G.R., Wu, T.Y.: Differential quadrature solutions of eighth-order boundary-value differential equations. J. Comput. Appl. Math. 145, 223–235 (2002)MathSciNetzbMATHCrossRefGoogle Scholar
  13. 13.
    Mestrovic, M.: The modified decomposition method for eighth-order boundary value problems. Appl. Math. Comput. 188, 1437–1444 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Noor, M.A., Mohyud-Din, S.T.: Variational iteration decomposition method for solving eighth-order boundary value problems. Differ. Equat. Nonlinear Mech. (2007). doi: 10.1155/2007/19529 Google Scholar
  15. 15.
    Porshokouhi, M.G., Ghanbari, B., Gholami, M., Rashidi, M.: Numerical solution of eighth order boundary value problems with variational iteration method. Gen. Math. Notes 2(1), 128–133 (2011)zbMATHGoogle Scholar
  16. 16.
    Siddiqi, S.S., Akram, G.: Solution of eighth-order boundary value problems using the non-polynomial spline technique. Int. J. Comput. Math. 84(3), 347–368 (2007)MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Siddiqi, S.S., Twizell, E.H.: Spline solution of linear eighth-order boundary value problems. Comput. Methods Appl. Mech. Eng. 131, 309–325 (1996)zbMATHCrossRefGoogle Scholar
  18. 18.
    Wazwaz, A.M.: The numerical solutions of special eighth-order boundary value problems by the modified decomposition method. Neural Parallel Sci. Comput. 8(2), 133–146 (2000)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of the PunjabLahorePakistan

Personalised recommendations